MAUDE Adverse Event Report: BOVIE MEDICAL CORP. MCKESSON CAUTERY HIGH TEMP FINE TIP; DISPOSABLE CAUTERY

BOVIE MEDICAL CORP. MCKESSON CAUTERY HIGH TEMP FINE TIP; DISPOSABLE CAUTERY
Model Number 231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in process of getting similar devices returned (actual device discarded) for evaluation.The investigation is ongoing.Once we have additional relevant information it will be wubmitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "on item, provider pressed green button and item was heating up and glowed up.When provider went to use it on patient, the tip bent and fell off.Provider and patient were both unharmed.".
 
Additional Manufacturer Narrative
The actual device was not returned for evaluation.However, based on information from reporter, the complaint was able to be confirmed.The user was using the device to drain a subungual hematoma, which is not an approved use of the product.The root cause is determined to be off label use of the device.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
MCKESSON CAUTERY HIGH TEMP FINE TIP
Common Device Name
DISPOSABLE CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key23005243
Report Number3007208013-2025-00048
Device Sequence Number10516616
Product Code HQP
UDI-Device Identifier10612479209029
UDI-Public10612479209029
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number231
Device Lot Number0124Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown